Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 136, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 10, 2009, 12:23 AM CDT for Reynolds County, Missouri. It took effect at Jun 10, 2009, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2009, 12:23 AM CDT (05:23 UTC)
- In effect from
- Jun 10, 2009, 3:00 AM CDT
- Expired
- Jun 10, 2009, 9:17 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:03 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 10, 12:03 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 AM CDT WED JUN 10 2009
.DISCUSSION...
/402 PM CDT TUE JUN 9 2009/
WILL ATTEMPT TO KEEP THIS FAIRLY BRIEF. STORMS TRAVELLING ESE NEAR
THE WARM FRONT OVER SOUTHERN MISSOURI WILL POSE A SEVERE WEATHER
THREAT INTO THE EARLY EVENING OVER THE SOUTHERN COUNTIES IN OUR
CWA. SUPERCELLS WITH A TORNADO THREAT WILL PERSIST IN THE FAR S
FOR THE NEXT HOUR OR TWO...BUT IT CERTAINLY APPEARS THAT THREAT
WILL TRANSITION FAIRLY QUICKLY TO LARGE HAIL AND DAMAGING WINDS
ASSOCIATED WITH LINE THAT IS GETTING ITS ACT TOGETHER OVER THE
OZARKS. OUR CURRENT THINKING IS THAT AS THIS ACTIVITY EXITS OUR
CWA...WAA ASSOCIATED WITH LO LVL JET WILL REINITIATE CONVECTION
SOMEWHERE OVER WESTERN MISSOURI LATER THIS EVENING...WITH THIS ACTIVITY
TRACKING EWD OVERNIGHT. TODAYS CONVECTION HAS PUSHED WARM
FRONT/BAROCLINICITY S MUCH MORE THAN INDICATED BY PROGS...SO BLV
GENESIS REGION FOR THIS SECOND ROUND OF ELEVATED CONVECTION WILL
BE FURTHER S THAN INDICATED BY THE WRF/NAM...SOMEWHERE NEAR KANSAS
CITY. THESE OVERNIGHT STORMS SHOULD BE VERY EFFECTIVE RAIN
PRODUCERS AS PWATS ARE PROGGED TO BE PUSHING 2.0 INCHES...AND
TRAINING IS CERTAINLY POSSIBLE WITH THE STORM TRACK REMAINING
ANCHORED DUE TO ZONAL FLOW. HAVE ISSUED FFA FOR MOST AREAS ALONG
AND N OF MISSOURI RIVER...INCLUDING ADJACENT AREAS OF IL FROM STL NWD.
IN ADDITION...THINK THERE WILL CERTAINLY BE A SEVERE WEATHER
THREAT WITH THIS ELEVATED CONVECTION...PRIMARILY IN THE FORM OF
LARGE HAIL AND DAMAGING WINDS.
CONTINUED HIGH POPS INTO WED MORNING...THEN GRADUALLY TAPERED
PRECIP CHANCES FROM N TO S IN THE WED AFTERNOON-THU TIME FRAME.
DID ATTEMPT TO DRY IT OUT A BIT FRI...BUT WITH FRONT LIFTING BACK
AND TAKING UP RESIDENCE OVER BI-STATE REGION A CHANCE OF TSRA WILL
LINGER OVER AREA SAT-TUE.
TRUETT
&&
.AVIATION...
/1148 PM CDT TUE JUN 9 2009/
FOR THE 06Z TAFS...AREAS OF CONVECTION EXTENDING FROM WEST CENTRAL
ILLINOIS THROUGH CENTRAL MO AND SOUTHWEST INTO NORTHWEST ARKANSAS
CONTINUES TO MOVE IN ADVANCE OF UPPER LEVEL S/W NOTED ON 5H. THIS
ACTIVITY WILL BE EXITING CENTRAL MISSOURI BY 0700 UTC AND WILL BE
EXITING EASTERN MO AROUND 09 UTC. WILL KEEP LOW CLOUDS OVER PARTS
OF NORTHEAST MO..WEST CENTRAL IL THROUGH 13 - 14 UTC. PATCHY LOW
CLOUDS CAN BE EXPECTED OVER STL..SUS TAFS THROUGH 13 UTC. SURFACE
FRONTAL BOUNDARY FROM SOUTH CENTRAL KS THROUGH EAST CENTRAL
MO..SOUTH CENTRAL ILLINOIS EXPECTED TO MOVE LITTLE DURING FORECAST
PERIOD. SECOND UPPER LEVEL WAVE EXPECTED TO MOVE OVER MISSOURI
DURING EARLY TO MID AFTERNOON BRINGING A SECOND WAVE OF SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON OVER PARTS OF CENTRAL THROUGH
EAST CENTRAL MO. EXPECTED CONVECTION TO WEAKEN OVER THIS AREA OVER
AFTER 0000 UTC. STILL A LITTLE MESSY FORECAST DURING THE NEXT 24
HOURS.
RP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX-LEWIS-
LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 9, 8:37 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 837 PM CDT TUE JUN 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 837 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRIMARILY ALONG AND NORTH OF THE MISSOURI RIVER IN MISSOURI AND ALONG AND NORTH OF INTERSTATE 70 IN ILLINOIS. LARGE HAIL WILL BE THE MAIN THREAT. WIDESPREAD HEAVY RAIN IS EXPECTED OVERNIGHT...AND AS A RESULT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE REGION ALONG AND NORTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE REGION ON WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS WILL REMAIN IN THE FORECAST ON THURSDAY...PRIMARILY IN SOUTHERN SECTIONS OF THE AREA. DRY WEATHER IS EXPECTED BY FRIDAY...BUT THUNDERSTORMS RETURN TO THE FORECAST FOR SATURDAY...AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY AND HAIL REPORTS AND RAINFALL AMOUNTS GREATER THAN ONE INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jun 9, 6:35 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 635 PM CDT TUE JUN 9 2009 MOZ084-085-099-100015- IRON MO-MADISON MO-REYNOLDS MO- 635 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR IRON...SOUTHWESTERN MADISON AND EASTERN REYNOLDS COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANNAPOLIS...OR 12 MILES NORTH OF PIEDMONT... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANNAPOLIS...SACO... SABULA...VULCAN AND DES ARC. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TILLY
Local storm report, Jun 9, 11:26 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CDT TUE JUN 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD ELLINGTON 37.24N 90.97W
06/09/2009 REYNOLDS MO DEPT OF HIGHWAYS
ROUTE F HAS BEEN CLOSED WEST OF HIGHWAY 106 DUE TO
FLASH FLOODING ON UNKNOWN CREEK.
&&
EVENT NUMBER LSX0902299
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:48 PM CDT | Flash Flood Warning | LSX | Iron, Madison | 6 hr |
| Jun 9, 11:32 PM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Ralls, Shelby | 6 hr |
| Jun 9, 11:38 PM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Jun 10, 12:22 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 53 min |
| Jun 10, 4:04 PM CDT | Flash Flood Watch | LSX | Crawford, Iron, Madison, Reynolds, Saint Francois, Washington | 12 hr |
| Jun 10, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 39 min |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.